Geometriae Dedicata

, Volume 147, Issue 1, pp 323–355

Numerical properties of isotrivial fibrations

Authors

    • Dipartimento di MatematicaUniversità della Calabria
Article

DOI: 10.1007/s10711-010-9457-z

Cite this article as:
Polizzi, F. Geom Dedicata (2010) 147: 323. doi:10.1007/s10711-010-9457-z

Abstract

In this paper we investigate the numerical properties of relatively minimal isotrivial fibrations \({\varphi : X \longrightarrow C}\), where X is a smooth, projective surface and C is a curve. In particular we prove that, if g(C) ≥ 1 and X is neither ruled nor isomorphic to a quasi-bundle, then \({K_X^2 \leq 8 \chi(\mathcal{O}_X)-2}\) ; this inequality is sharp and if equality holds then X is a minimal surface of general type whose canonical model has precisely two ordinary double points as singularities. Under the further assumption that KX is ample, we obtain \({K_X^2 \leq 8\chi(\mathcal{O}_X)-5}\) and the inequality is also sharp. This improves previous results of Serrano and Tan.

Keywords

Isotrivial fibrationsCyclic quotient singularities

Mathematics Subject Classification (2000)

14J9914J29

Copyright information

© Springer Science+Business Media B.V. 2010